Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 24, NWS Elko, NV

June 24, 2011Elko County, Nevada

NWS Elko, NV issued this river flood warning at Jun 24, 2011, 11:18 AM PDT for Elko County, Nevada. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jun 24, 2011, 11:18 AM PDT (18:18 UTC)
Expired
Jun 27, 2011, 1:59 PM PDT
In force
3 days
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The river

Written for the forecast point South Fork Humboldt River above Dixie Creek (DIXN2).

Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
6 ft
Major stage
6.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WGUS45 KLKN 241818
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1118 AM PDT FRI JUN 24 2011

...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A NEW FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NEVADA... 

SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM AFFECTING ELKO
COUNTY

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN NEVADA...

LAMOILLE CREEK ABOVE LAMOILLE AFFECTING ELKO COUNTY

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MODERATE FLOODING IS 
FORECASTED.  FOR THE SOUTH FORK HUMBOLDT, INCLUDING SOUTH FORK DAM, 
MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

ABOVE NORMAL MELTING SNOWPACK IN THE RUBY MOUNTAINS AND SUMMER
TEMPERATURES ARE COMBINING TO BRING LAMOILLE CREEK UP QUICKLY. THE
RIVER IS EXPECTED TO EXCEED THE MODERATE FLOOD LEVEL OF 5.5 FEET
FRIDAY NIGHT. A SLIGHT COOLING TREND BEGINNING ON THE WEEKEND SHOULD
CAUSE THE RIVER TO DROP SLIGHTLY. HOWEVER...IT WILL STILL BE CLOSE
TO OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IT HAS BEEN
CRESTING AROUND 1 AM EACH NIGHT.

EXTREME SNOWPACK AND WARM TEMPERATURES IN THE BASIN ABOVE SOUTH FORK
DAM IS REQUIRING CONSTANT RELEASES FROM THE DAM. THIS IS CAUSING THE
SOUTH FORK HUMBOLDT RIVER TO STAY AT OR ABOVE FLOOD STAGE. THIS
CONDITION COULD CONTINUE FOR SEVERAL MORE DAYS.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    SAT    SUN    MON

LAMOILLE CREEK
  LAMOILLE          4.8    4.8 FRI 10 AM    5.3    5.2    4.8

SOUTH FORK HUMBOLDT
  SOUTH FORK DAM    5.0    5.1 FRI 10 AM    5.1    5.1    5.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING KILLS MORE PEOPLE THAN ANY OTHER WEATHER WEATHER EVENT.
MOST FLOOD DEATHS OCCUR BECAUSE PEOPLE DRIVE STRAIGHT INTO RUNNING
WATER. IF YOU COME TO A CLOSED OR FLOOD ROAD...TURN AROUND! DON'T
DROWN! THIS IS A BAD WAY TO END UP ON THE EVENING NEWS. IT IS
TEMPTING TO PLAY AROUND FAST RUNNING WATER. THIS IS LEADING CAUSE OF
DEATH FOR CHILDREN...TOO.

&&

NVC007-251818-
/O.EXT.KLKN.FL.W.0021.000000T0000Z-000000T0000Z/
/LCLN2.2.ER.110619T0733Z.110625T0000Z.000000T0000Z.UU/
1118 AM PDT FRI JUN 24 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* AT 10:00 AM FRIDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 5.5 FEET BY LATE THIS AFTERNOON.


$$

NVC007-251818-
/O.NEW.KLKN.FL.W.0024.110624T1818Z-110628T1900Z/
/DIXN2.1.ER.000000T0000Z.110625T1000Z.110628T0700Z.UU/
1118 AM PDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A 
* FLOOD WARNING FOR 
  THE SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:15 AM FRIDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.2 FEET BY EARLY
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* IMPACT...AT 5.0 FEET OR FLOOD STAGE...MINOR FLOODING OCCURS.

$$
4 follow-up statements
796 
WGUS85 KLKN 250514
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1014 PM PDT FRI JUN 24 2011

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
OCCURRING AND IS EXPECTED TO CONTINUE.  

FOR THE SOUTH FORK HUMBOLDT, 
INCLUDING SOUTH FORK DAM, MINOR FLOODING IS OCCURRING AND IS EXPECTED
TO CONTINUE.  

FOR THE LOWER HUMBOLDT, INCLUDING BATTLE MOUNTAIN...
COMUS, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

ABOVE NORMAL SNOWPACK ACROSS NORTHERN NEVADA IN COMBINATION WITH 
WARM TEMPERATURES IS RESULTING IN HIGH RIVER AND STREAM LEVELS. THE 
FOLLOWING RIVERS ARE ALL ABOVE FLOOD STAGE...AND EXPECTED TO REMAIN 
NEAR OR ABOVE FLOOD STAGE THROUGH THE WEEKEND. 

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    SAT    SUN    MON

LAMOILLE CREEK
  LAMOILLE          4.8    5.0 FRI 09 PM    4.8    4.8    4.8

SOUTH FORK HUMBOLDT
  SOUTH FORK DAM    5.0    5.1 FRI 09 PM    5.1    5.1    5.0

LOWER HUMBOLDT
  BATTLE MOUNTAIN   9.5    9.8 FRI 09 PM    9.8    9.9    9.9
  COMUS             9.5    9.5 FRI 09 PM    9.8    9.9    9.9

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-260514-
/O.CON.KLKN.FL.W.0021.000000T0000Z-000000T0000Z/
/LCLN2.1.ER.110619T0733Z.110624T0230Z.000000T0000Z.UU/
1014 PM PDT FRI JUN 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* UNTIL FURTHER NOTICE.
* AT  9:00 PM FRIDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 


$$

NVC007-260514-
/O.CON.KLKN.FL.W.0024.000000T0000Z-110628T1900Z/
/DIXN2.1.ER.000000T0000Z.110625T1000Z.110628T0700Z.UU/
1014 PM PDT FRI JUN 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE S FK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* UNTIL TUESDAY AFTERNOON.
* AT  9:15 PM FRIDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL REMAIN NEAR 5.2 FEET THROUGH SATURDAY.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC015-260514-
/O.CON.KLKN.FL.W.0020.000000T0000Z-000000T0000Z/
/HBMN2.1.ER.110619T0522Z.110622T1530Z.000000T0000Z.UU/
1014 PM PDT FRI JUN 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUMBOLDT RIVER AT BATTLE MOUNTAIN.
* UNTIL FURTHER NOTICE.
* AT  9:15 PM FRIDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 9.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* IMPACT...AT 10.0 FEET...MINOR TO MODERATE LOWLAND FLOODING 
  THROUGHOUT REACH.  SOME RURAL ROADS NEAR THE RIVER ARE FLOODED.

$$

NVC013-260514-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/CMSN2.1.ER.110624T1606Z.110629T0700Z.000000T0000Z.NO/
1014 PM PDT FRI JUN 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUMBOLDT RIVER AT COMUS.
* UNTIL FURTHER NOTICE.
* AT  9:15 PM FRIDAY THE STAGE WAS 9.5 FEET. 
* FLOOD STAGE IS 9.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN ABOVE FLOOD STAGE...GRADUALLY RISING THROUGH THE 
  WEEKEND. 
* IMPACT...AT 10.0 FEET...MINOR TO MODERATE LOWLAND FLOODING 
  THROUGHOUT REACH.  SOME RURAL ROADS NEAR RIVER BEGIN TO FLOOD.  
  VERY MINOR FLOODING BEGINS IN WINNEMUCCA WITH SEWER BACKUPS...AND 
  LOWEST PARTS OF TOWN BEGIN TO FLOOD.

$$
953 
WGUS85 KLKN 252225
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT SAT JUN 25 2011

FOR LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
FORECASTED.  

FOR THE SOUTH FORK HUMBOLDT, INCLUDING SOUTH FORK DAM, 
MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

FOR THE LOWER HUMBOLDT, INCLUDING BATTLE MOUNTAIN...COMUS, MINOR
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

LAMOILLE CREEK AND THE HUMBOLDT RIVER AT BATTLE MOUNTAIN AND COMUS
ARE FLOODING PRIMARILY BECAUSE OF SNOW MELT UPSTREAM FROM THE GAGES.
THE SOUTH FORK HUMBOLDT  BELOW SOUTH FORK DAM IS FLOODING BECAUSE OF
RELEASES THROUGH THE DAM. THESE RELEASES ARE DUE TO MELTING HEAVY
SNOWPACK IN THE RESERVOIR BASIN.

THE SNOWMELT AND DAM RELEASES ARE COMBINING TO CREATE A SLOW MOVING
FLOOD WAVE ON THE MAINSTEM OF THE HUMBOLDT RIVER.

THIS IS NOT A FLASH FLOOD...BUT STILL IS POTENTIALLY DANGEROUS AND
DAMAGING. KEEP AWAY FROM FLOODED ROADS. TURN AROUND. DON'T DROWN!


                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    SUN    MON    TUE

LAMOILLE CREEK
  LAMOILLE          4.8    4.7 SAT 03 PM    5.0    4.8    4.8

SOUTH FORK HUMBOLDT
  SOUTH FORK DAM    5.0    5.0 SAT 02 PM    5.1    5.0    4.9

LOWER HUMBOLDT
  BATTLE MOUNTAIN   9.5    9.8 SAT 02 PM    9.8    9.8    9.8
  COMUS             9.5    9.6 SAT 02 PM    9.8   10.0   10.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

&&

NVC007-262225-
/O.EXT.KLKN.FL.W.0021.000000T0000Z-110630T0000Z/
/LCLN2.1.ER.110619T0733Z.110624T0230Z.110629T1200Z.UU/
325 PM PDT SAT JUN 25 2011

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* UNTIL WEDNESDAY AFTERNOON.
* AT  3:00 PM SATURDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 5.0 FEET BY LATE THIS AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$

NVC007-262225-
/O.EXT.KLKN.FL.W.0024.000000T0000Z-110628T1400Z/
/DIXN2.1.ER.000000T0000Z.110624T1200Z.110628T0200Z.UU/
325 PM PDT SAT JUN 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE S FK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* UNTIL TUESDAY MORNING.
* AT  2:15 PM SATURDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.1 FEET BY LATE 
  THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EVENING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

NVC015-262225-
/O.CON.KLKN.FL.W.0020.000000T0000Z-000000T0000Z/
/HBMN2.1.ER.110619T0522Z.110622T1530Z.000000T0000Z.UU/
325 PM PDT SAT JUN 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUMBOLDT RIVER AT BATTLE MOUNTAIN.
* UNTIL FURTHER NOTICE.
* AT  2:15 PM SATURDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 9.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* IMPACT...AT 10.0 FEET...MINOR TO MODERATE LOWLAND FLOODING 
  THROUGHOUT REACH.  SOME RURAL ROADS NEAR THE RIVER ARE FLOODED.  
  ABOUT 3000 CFS...A 4 YEAR FLOOD...25 PERCENT CHANCE ANY YEAR.

$$

NVC013-262225-
/O.CON.KLKN.FL.W.0022.000000T0000Z-000000T0000Z/
/CMSN2.1.ER.110624T1606Z.110629T1700Z.000000T0000Z.NR/
325 PM PDT SAT JUN 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE HUMBOLDT RIVER AT COMUS.
* UNTIL FURTHER NOTICE.
* AT  2:15 PM SATURDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 9.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.4 FEET BY LATE
  WEDNESDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 10.5 FEET...MODERATE LOWLAND FLOODING THROUGHOUT 
  REACH...WITH SOME RURAL ROADS FLOODED.  MINOR FLOODING IN LOWER 
  PARTS OF WINNEMUCCA WITH SEWER BACKUPS...MAIN AREA IMPACTED IS 
  BETWEEN UNION PACIFIC RAIL ROAD AND SECOND STREET BENEATH I80. 
  PROPERTY DAMAGE IN WINNEMUCCA IS MINIMAL.  3200 CFS...ABOUT A 10
  YEAR FLOOD...10 PERCENT CHANCE ANY YEAR.  SIMILAR TO FLOODS OF FEB
  1986...JUNE 1995...AND MAY 1998.

$$
491 
WGUS85 KLKN 262051
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
151 PM PDT SUN JUN 26 2011

FOR THE SOUTH FORK HUMBOLDT BELOW SOUTH FORK DAM, MINOR FLOODING
IS FORECASTED.

SNOWMELT CONTINUES IN THE RUBY MOUNTAINS. DUE TO INCREASED FLOW
INTO SOUTH FORK RESERVOIR...THE RELEASE OF WATER OUT OF THE RESERVOIR
REMAINS MUCH HIGHER THAN NORMAL. THE WATER LEVEL ALONG THE SOUTH
FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM IS EXPECTED TO REMAIN NEAR
FLOOD STAGE THROUGH THE NEXT SEVERAL DAYS. AN INCREASE IN RELEASE
RATES IS POSSIBLE MONDAY AND TUESDAY AS TEMPERATURES WARM UP AND
SNOWMELT ACCELERATES.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    MON    TUE    WED

SOUTH FORK HUMBOLDT
  SOUTH FORK DAM    5.0    4.9 SUN 01 PM    5.0    4.9    4.8

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-272051-
/O.EXT.KLKN.FL.W.0024.000000T0000Z-110628T0200Z/
/DIXN2.1.ER.110626T1133Z.000000T0000Z.110627T1400Z.UU/
151 PM PDT SUN JUN 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* UNTIL MONDAY EVENING.
* AT  1:15 PM SUNDAY THE STAGE WAS 4.9 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 5.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$
253 
WGUS85 KLKN 272059
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
159 PM PDT MON JUN 27 2011

...FLOOD WARNING FOR THE SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK
DAM IS CANCELLED...

FOR THE SOUTH FORK HUMBOLDT, INCLUDING SOUTH FORK DAM, NO FLOODING IS
OBSERVED OR FORECAST.

SNOWMELT HAS REDUCED DRAMATICALLY OVER THE LAST WEEK AND SUCCESSFUL
DAM RELEASES HAVE REDUCED THE AMOUNT OF WATER IN THE BASIN ABOVE THE
SOUTH FORK DAM. WATER LEVELS HAVE DROPPED BELOW FLOOD LEVEL. 

THE FLOOD WARNING IS CANCELLED BUT THE NATIONAL WEATHER SERVICE AND
DAM OPERATORS WILL CONTINUE TO MONITOR THE SITUATION. IF OPERATORS
DETERMINE THAT FURTHER RELEASES ARE NECESSARY...THE NATIONAL WEATHER
SERVICE IN ELKO MAY RE-ISSUE THE FLOOD WARNING.

STAY TUNED TO NOAA WEATHER RADIO...OR THIS STATION FOR MORE
INFORMATION.  REMEMBER...MOST FLOOD DEATHS OCCUR BECAUSE PEOPLE
DRIVE RIGHT INTO FLOODED ROADS. IF YOU COME TO A FLOODED OR CLOSED
ROAD...TURN AROUND! DON'T DROWN!

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    TUE    WED    THU

SOUTH FORK HUMBOLDT
  SOUTH FORK DAM    5.0    4.6 MON 01 PM    4.9    4.8    4.7


&&

NVC007-272129-
/O.CAN.KLKN.FL.W.0024.000000T0000Z-110628T0200Z/
/DIXN2.1.ER.110626T1133Z.000000T0000Z.110626T1845Z.UU/
159 PM PDT MON JUN 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE S FK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* AT  1:15 PM MONDAY THE STAGE WAS 4.6 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* FELL BELOW FLOOD STAGE AT 11:45 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.9 FEET BY EARLY 
  TOMORROW.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 24, 3:59 AM PDT, 7 hours 19 minutes earlier.

Area forecast discussion, Jun 24, 3:59 AM PDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
359 AM PDT FRI JUN 24 2011

.SYNOPSIS...LOW PRESSURE MOVING NORTH OF THE STATE THIS WEEKEND WILL
PROVIDE RELIEF FROM THE 90 DEGREE HEAT EXPERIENCED THE PAST COUPLE
DAYS. ANOTHER LOW PRESSURE SYSTEM WILL DROP DOWN THE PACIFIC COAST
EARLY NEXT WEEK TO PROVIDE A SOUTHERLY FLOW WHICH WILL BOOST
TEMPERATURES ONCE AGAIN. AS THIS LOW APPROACHES...A COUPLE DAYS
WITH STRONG WINDS CAN BE EXPECTED ACROSS THE SILVER STATE.
&&

.SHORT TERM...TODAY THROUGH SATURDAY. MOSTLY CLEAR SKIES THIS
MORNING AS HIGH PRESSURE MOVES EAST. MODELS APPEAR TO BE IN VERY
GOOD AGREEMENT FOR THE SHORT TERM AND THE FORECAST IS DRY...EXCEPT
FOR A FEW SPRINKLES OVER THE EXTREME NE CORNER OF ELKO COUNTY THIS
AFTERNOON. THE NAM MODEL RESOLVES A VERY WEAK SHORTWAVE MOVING
THROUGH LATER TODAY HOWEVER LITTLE IN THE WAY OF INSTABILITY.
DEWPOINTS WILL BE IN THE TEENS AND 20S EXCEPT FOR NE NV WHERE SOME
30 DEGREE DEWPOINTS ARE POSSIBLE. WITH A COOL TROUGH SETTLING OVER
THE AREA TODAY AND TOMORROW...TEMPERATURES WILL DROP 5 DEGREES OR
SO FROM THE PREVIOUS TWO DAYS HIGHS. HOWEVER DAYTIME TEMPS WILL
STILL BE ABOVE NORMAL.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THIS FORECAST
PERIOD COMMENCES WITH A CLOSED LOW OVER SOUTHWESTERN CANADA ALONG
WITH A BROAD UPPER LEVEL TROUGH ACROSS THE PACIFIC NORTHWEST AND
GREAT BASIN. SINCE THE BEST DYNAMICS ARE WELL NORTH OF THE LKN
CWA...THE PRIMARY IMPACT OF THIS TROFFING ON SENSIBLE WEATHER WILL
BE SLIGHTLY COOLER TEMPERATURES. AS THIS TROUGH PROPAGATES
EASTWARD...RIDGING WILL BUILD OVER THE SPINE OF THE
ROCKIES...IMPACTING THE MASS FIELDS OVER NEVADA...WITH THE 582 DAM
LINGERING OVER THE NORTHERN ZONES MONDAY AFTERNOON AND INTO
TUESDAY...RESULTING IN TEMPERATURES IN THE UPPER 80S AND 90S.

ALL THE WHILE...A NEW LOW WILL BE CLOSING IN ON THE WESTERN U.S..
FOR 6 RUNS IN A ROW...THE ECMWF BRINGS A DEEP SYSTEM INTO NORTHERN
NEVADA. AHEAD OF THIS FRONTAL BOUNDARY...STRONG SOUTHWEST WINDS WILL
MATERIALIZE ACROSS MUCH OF THE CWA ON WEDNESDAY WITH +12 DAM OF
GRADIENT SETTING UP BETWEEN DENIO AND ELY. SUFFICIENT UPPER LEVEL
DIFFLUENCE...LIFT AND STEEP LAPSE RATES WILL FACTOR INTO THE
CONVECTIVE SCENARIO. PWS SPIKE OVER HUMBOLDT AND ELKO COUNTIES
WEDNESDAY AFTERNOON...RANGING FROM .70 TO .60 OF AN INCH. THIS IS A
RELATIVELY FAST MOVING SYSTEM...RIDGING WILL FOLLOW IN THE WAKE OF
THE FRONTAL PASSAGE ON THURSDAY...ENABLING THE H5 HEIGHTS TO RECOVER.
&&

.AVIATION...VFR CONDITIONS ARE PROJECTED FOR THE ENSUING 24 HOUR
PERIOD ACROSS ALL TAF SITES.
&&

.FIRE WEATHER...WINDS WILL BE LIGHT ACROSS THE FIRE DISTRICT TODAY
AS WEAK LOW PRESSURE MOVES NORTH OF THE STATE. LATE TOMORROW WINDS
WILL INCREASE HOWEVER GUSTS SHOULD NOT POSE A WIDESPREAD FIRE
WEATHER CONCERN. TEMPERATURES WILL BE A LITTLE COOLER THROUGH THE
WEEKEND. AS THE NEXT LOW DIGS OFF THE PACIFIC COAST EARLY NEXT
WEEK....TEMPERATURES WILL REBOUND INTO THE 90S ACROSS THE
DISTRICT AND STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY IN
ZONES 454 455 AND 457 MAY BE AN ISSUE TUESDAY AND WEDNESDAY.
&&

.HYDROLOGY...ABOVE NORMAL TEMPERATURES CONTINUE TO INCREASE FLOW
INTO MANY LOCAL WATERWAYS. FLOOD WARNINGS REMAIN IN EFFECT FOR
LAMOILLE CREEK...AND THE HUMBOLDT RIVER NEAR CARLIN...BATTLE
MOUNTAIN...AND COMUS.

LAMOILLE CREEK...LAMOILLE CREEK IS EXPERIENCING A DIURNAL CYCLE.
LOW FLOW IS OCCURRING IN THE EARLY AFTERNOON AND PEAK FLOW IS
OCCURRING IN THE EARLY EVENING.

HUMBOLDT RIVER...A WAVE CREST IS CONTINUING TO TRAVEL DOWN THE
HUMBOLDT RIVER. THE HUMBOLDT RIVER HAS CRESTED AT BATTLE MOUNTAIN...
HOWEVER IT STILL REMAINS ABOVE FLOOD STAGE AT THE GAGE NORTH OF THE
CITY. THE RIVER IS RISING AT COMUS AND FLOOD STAGE IS EXPECTED TO BE
REACHED LATE THIS AFTERNOON. THE PEAK AT COMUS MAY BE SEVERAL DAYS
AWAY. MINOR FLOODING IS POSSIBLE IN WINNEMUCCA NEXT WEEK. WATER IS
BEING RELEASED AT SOUTH FORK DAM AND RIVER STAGE IS RISING AT
CARLIN WHICH MAY LEAD TO ANOTHER CREST MOVING DOWN THE HUMBOLDT
RIVER.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/97/97/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:15 PM PDTRiver Flood WarningLKNElko11 hr

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.